Monthly Archives: December 2013

Featured Stories

U.K. Regulators Issue Additional Guidance for Metal-on-Metal Hip Implant Recipients

Regulators in the U.K. are once again issuing advice to doctors and other healthcare professionals involved in the follow-up of patients with metal-on-metal hip replacement devices. In an alert issued by the Medicines and Healthcare products Regulatory Agency (MHRA), guidance is provided for four groups of metal-on-metal hip implant ...

Read More

EMA Seeks Stronger Pradaxa Guidance for Bleeding Side Effects

Regulators in Europe have again asked Boehringer Ingelheim, the manufacturer of the blood thinner Pradaxa, to update the drug’s label with additional information regarding Pradaxa bleeding side effects. According to the European Medicines Agency (EMA), the new guidance should include more specific information on when Pradaxa must not be used, ...

Read More

Toxic Nano-Particles from Failing Metal-on-Metal Hip Replacements May Pose Long-Term Health Risks

According to a new study, failing metal-on-metal hip implants generate toxic nano-particles that release Cobalt 2+ ions, which not only cause inflammation in surrounding tissue, but have the potential to cause long-term damage to the genetic material of cells. According to a report published by Medicalxpress.com, this “genotoxicity” could ...

Read More

System for Tracking Prescription Drug Side Effects Flawed

Study Finds System for Tracking Prescription Drug Side Effects Flawed

System for keeping track of dangerous side effects of prescription drugs is flawed because drug makers are submitting incomplete information about problems to the FDA.

Read More

FDA Questions Device Makers about Duodenoscope Cleaning Procedures

Following Deadly Outbreaks, FDA Questions Device Makers about Duodenoscope Cleaning Procedures

In light of a recent outbreak linked to contaminated duodenoscopes, the U.S. Food and Drug Administration (FDA) is questioning manufacturers about their methods for cleaning the devices, the New York Times reports. The specialized scopes, which have been linked to several outbreaks in recent years, most recently infected seven patients ...

Read More

Geodon the antipsychotic drug can Cause Deadly Skin Reaction

Geodon can Cause Deadly Skin Reaction, FDA Warns

The FDA has required a new warning label for the antipsychotic drug Geodon (ziprasidone) to include the risk of a potentially fatal skin reaction.

Read More

Colorado Woman Sues American Medical Systems Over Transvaginal Mesh Injuries

Parker Waichman LLP, a national law firm, just filed a lawsuit on behalf of a Colorado woman allegedly injured by transvaginal mesh products manufactured by American Medical Systems, Inc. The suit was filed on May 21, 2012 in the U.S. District Court for the Northern District of California (Case No. ...

Read More

Pradaxa Named in Most FDA Adverse Event Reports for Deaths, Hemorrhage, Kidney Failure and Stroke

The controversial blood thinner, Pradaxa, surpassed all other drugs monitored by the U.S. Food & Drug Administration (FDA) in adverse event reports made to the agency last year. According to the Institute for Safe Medicine Practices’ (ISMP) latest QuarterWatch report, Pradaxa also topped the list for reports of deaths, ...

Read More

Johnson & Johnson Facing More Metal-on-Metal Hip Implant Woes, as DePuy Pinnacle Complaints Rise

Having already spent around $3 billion on its DePuy Orthopaedics ASR hip implant recall, Johnson & Johnson is facing another potential debacle involving a metal-on-metal version of its Pinnacle Hip Replacement System. According to a report from Reuters, Johnson & Johnson and its DePuy unit already face some 1,600 metal-on-metal ...
Crash on N.State Pkwy Kills Port Jefferson Station Man

Single-Car Crash on Northern State Parkway Kills Port Jefferson Station Man

A Port Jefferson Station man was killed on Wednesday due to a single-vehicle crash on the Northern State Parkway in Dix Hills. Police are investigating the accident, Newsday reports. According to Newsday, the 81-year-old man was driving a Nissan Altima west in the right lane, west of Exit 42. He ...

Read More

Infant Boy Suffers Serious Injury During Religious Circumcision

Religious-Circumcision-Serious-Injury

A baby boy who suffered serious injuries during the religious bris ceremony of circumcision is bringing attention to the routine practice and its potential risks. The infant boy’s penis was severed during a bris that was performed by Pittsburgh rabbi … Continue reading

Posted in Health Concerns, Legal News |

Breathing, Air Hazards Feared Following North Dakota Train Derailment

north-dakota-train-derailment-health-concerns

A North Dakota town was under voluntary evacuation after a train derailment spewed a fireball and left 10-20 train cars burning potentially hazardous smoke through the night. The one-mile long train was carrying crude oil when it derailed last night. … Continue reading

Posted in Accident |

Study Finds Adverse Events Tied to da Vinci Robot Surgery Are Unreported

da-vinci-robot-injuries-unreported

A recent report reveals that adverse reactions associated with da Vinci surgical robot procedures may be greater than believed. The under-reporting of actual patient injuries may be presenting a different picture of the surgical technology to prospective surgical patients. The … Continue reading

Posted in da Vinci Surgical Robot, Defective Medical Devices |

Sailors from USS Ronald Reagan File Lawsuit Over Cancers, Radiation Sickness from Japanese Tsunami Rescue Effort

uss-ronald-reagan-fukushima-radiation-sickness

Sailors from the USS Ronald Reagan, which helped in the rescue effort after the tsunami struck Japan in March 2011, have since experienced a variety of illnesses, which they say are due to radiation exposure. They have filed a federal … Continue reading

Posted in Health Concerns, Legal News, Toxic Substances |

Lawsuit Accuses “Candy Man” Physician of Facilitating Drug Addiction and Overdoses

physician-facilitating-drug-addiction

A California woman’s medical malpractice lawsuit against Dr. Julio Gabriel Diaz – called “the candy man” – claims his over-prescribing of  powerful pain medications got her addicted to drugs. The doctor is accused of causing 11 overdose deaths. Courtney Canter’s … Continue reading

Posted in Health Concerns, Legal News, Malpractice, Pharmaceuticals |

Baxter Recalls Injectable Products that May Cause Stroke, Heart Attack, Other Organ Damage

baxter-recall-injectables-organ-damage-risk

Baxter International Inc. has recalled specific lots of its injectable products over particulate matter found in the products’ solutions, the U.S. Food and Drug Administration (FDA) announced. The recall involves one lot of 5 percent Dextrose Injection, USP and four … Continue reading

Posted in Defective Products, Health Concerns, Pharmaceuticals |

Lawsuits Allege SimplyThick Injuries

simplyThick-infant-lawsuits

Injuries and deaths of more than 20 children are the focus of lawsuits brought against SimplyThick, LLC, the maker of SimplyThick, a food-thickening agent. SimplyThick was used in baby formula to manage swallowing disorders. A recent lawsuit involves a baby … Continue reading

Posted in Defective Products, Health Concerns |

Study: Hip Device Regulatory Review Found to be “Entirely Inadequate”

hip-device-regulation-inadequate

Emerging research reveals that some hip implants on the market today received clearance with little or no proof of efficacy or safety. The researchers indicate that about 8 percent of the hip devices on today’s market are involved and that … Continue reading

Posted in Defective Medical Devices, Depuy, Metal Hip Implants |

FDA: Mass Destruction Tied to At Least One Serious Liver Injury

mass-destruction-liver-injury

According to the product label for the dietary supplement, Mass Destruction, the bodybuilding supplement contains at least one synthetic anabolic steroid, the U.S. Food and Drug Administration (FDA) just announced. Anabolic steroids are known to increase serious liver and other … Continue reading

Posted in Health Concerns, Legal News, Pharmaceuticals |

Testosterone Treatments Associated with Cardiac Risks

testosterone-treatments-cardiac-health--risks

A study of older men reveals that testosterone treatments are linked to dangerous heart risks and have no established benefits. The large Veterans Affairs study looked at senior men diagnosed with low hormone levels, as well as other health issues, … Continue reading

Posted in Consumer Fraud, Health Concerns, Pharmaceuticals |

© 2005-2019 Parker Waichman LLP ®. All Rights Reserved.